How many are taking Topamax?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Vstitch
New Member


Date Joined Sep 2007
Total Posts : 3
   Posted 9/2/2007 9:46 PM (GMT -7)   
Hi, all.  I started taking Topamax over a year ago in June.  Immediately, I started getting relief.  I don't think it works as well now as it did in the beginning, however.  My question is.......those that take it, how many turn into complete idiots?  I understand that it has nicknames such as Dopamax and Stupimax.  I'm a blonde anyway, which already goes against me, lol.  eyes    I had the "finger and hand/feet tingles" as a beginning side effect, which finally went away.  But the higher the dose I take, the dumber I get.  I recently asked my primary if there was anything else out there yet.  He said, "No".   
 
Also, I've been reading through the posts about folks getting headaches after waking.  My headaches tend to do different things in different phases, all of their own choosing, no less.  Lately, I would wake up and 5 or 10 minutes it would set in.  Mine are considered chronic mild to moderate with severe time to time.
 
Thanks!

Kala UK
Regular Member


Date Joined Oct 2006
Total Posts : 54
   Posted 9/3/2007 4:41 AM (GMT -7)   

 

Hi Vstitch,

I have tried Topamax but after several months I couldn't cope with the side-effects....I became totally paranoid which was awful. In the end I didn't even trust myself to drive, as I didn't feel that I was me...it is very hard to try and explain but I certainly remember how it made me feel.

I must add though that I have friends who are taking this drug and it has worked wonders, so please don't let my experience put you off. You never know as your body adjusts to the drug the way you are feeling may settle down.

Take care,

Kala

 


Circa1988
Regular Member


Date Joined Aug 2007
Total Posts : 90
   Posted 9/4/2007 12:09 PM (GMT -7)   
I cannot believe that your doc said no when you asked him if their is anything else out their. Docs like to try Topamax because it is one of the most effective, but their are litteraly tons of medications that are used for headaches. Have you seen a nuerologist? I myself have been on AT LEAST 8-10 different preventative meds, plus trying them all in different combos with different stuff for acute pain. The point i am making is that their are lots of meds to try. I definately recommend going to a nuero if you have not yet because they may be able to help you more. It can be a long process finding a med that works. I have very severe chronic daily headaches so I understand what it is like to want to find something to just get them to stop, eventually I ended up on pain medication and I am doing much better, but I still am looking for preventatives. So understand there are lots of preventatives to try.

Also I am currently on topamax and going to college, though I just started. As long as my pain is under control I do fine in school, the topamax seems to affect my thinking some but it is not too severe, though I did lower the dose before coming into college. I also had the hand and feet tingles but they went away. Other than that I dont seem to have any side effects, except I often forget the word I am looking for in the middle of a sentence. Like I am about to say it, and then I cant think of the word, but that could be from the pain meds or from the lyrica I am on, I dont know. I know for a fact however the other side effects I mentioned come from the topamax because they were present before I started the other meds. Overall i dont do too bad on it, though I do not think it helps really.

Good luck finding some help for your headaches, make sure you either talk to your doctor about other preventatives (mention nortrypaline,gabapentin, lyrica, depakote, though depakote was a nasty one for me,and Inderal) or, even better than talking to your current doc, because he sounds like he knows little about treating headaches, is to have your doc refer you to a nuerologist or a headache specialist.

Good luck and may everyone have a great day.
Circa

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 9/5/2007 9:49 PM (GMT -7)   
Topamax made me feel totally crazy. It was the only prevent. that has actually helped me, but i couldn't handle it. I couldn't follow a recipe, and even lost my way home. I cried all the time. My family was really glad i got off it :)
DX-Migraines:PCOS(should have seen this list before!!)
Meds; imitrex inj, stadol ns PRN severe h/a
 ProzAC 40mg, Klonopin 1mg BID , Ambien 10mg
PRN, Pherergan, Actiq 600mcg(fentanyl suckers) for migraine breakthrough pain
 Doing engergy medicine!!!!
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


holmesla
Regular Member


Date Joined Jan 2007
Total Posts : 196
   Posted 9/7/2007 4:30 AM (GMT -7)   
I recently came off of topamax because it did not work for me. I was on it for about 8 months. I too experienced stupid moments. Especially at the beginning. I would sit a stop sign for 5 minutes trying to figure out which way to get the the doctor's office. I just couldn't concentrate on where I needed to go. As I was on the medicine longer, it got better, but my mind was never 100%. I also had the hand and feet tingles, and more odd my nose would also go numb at times. It did stop after about 5 months.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 9/7/2007 8:21 AM (GMT -7)   
I came off Topamax too cos it was causing too many side effects for me, including depression, lack of concentration etc!!! Driving anywhere other than locally was an interesting experience lol!!!

But as with every drug each individual experience is different, there are some that get great benefit from this drug with few side effects. As always discuss any problems with your Doctor.
Co-Moderator of the Migraine/Headache Forum


lilsatu_06
New Member


Date Joined Sep 2007
Total Posts : 4
   Posted 9/15/2007 2:18 AM (GMT -7)   
I am currently taking Topomax and have been on it now for a month or 2. I can't tell its done anything for me all it does is make me nauseas, light headed and sensitive to light, i think its been making me a little depressed to me and my boyfriend have been fighting a lot more now ;_;. My head is still always hurting and when i talk to my Neurologist about it he just says give it time.... Well i don't have time I'm almost out of a job cause of this ;_; I work at Wal Mart and they want to fire me so bad they can taste it >.< luckily i can get up to a year off but I've only been getting small amounts so hopefully ill be able to go back sooner. I haven't noticed myself doing anything stupid yet and now reading some of the reply s kinda makes me scared I'm kinda glad I'm not at work what if i gave someone the wrong change back ;_;

Margie Canada
New Member


Date Joined Jan 2006
Total Posts : 7
   Posted 9/20/2007 11:26 AM (GMT -7)   
When you start wearing your sweat shirt backwards you know you are in trouble. And my sweat shirt was a hoodie. I also had a breathing test and could not figure out what the doctor ment when he said "breath in than breath out". I started getting lost and very confused.
I was on Topamx 18 months and I did great. Only a few headaches. The "crazieness" started after a few months. I was taking 100mg when I stopped. My husband didn't want to say anything to me about the way I was acting until my daughter said she thought maybe I had a stroke. I hadn't seen her in a year. I am now off the "DRUG" and starting to have migraines again.
I am 65 and my doctors seems to think I wil outgrow them. I will now live one headache at a time and not have people think I am just stupid. How old do you have to be to outgrow them??

Odessa
New Member


Date Joined Sep 2007
Total Posts : 12
   Posted 9/20/2007 7:13 PM (GMT -7)   
I took topamax back in 2004 my neurologist at the time told me it would make me stupid but, he told me I'd nolonger have migraines. WRONG I was on a fairly high dose and my feet and hands did tingle and I felt so very unlike myself. I was easily confused and really couldn't think straight.....in short it made me feel crazy. He kept telling me to keep on it and the tingling would go away. But, after 7 months my right eye had a horrific twitch it got so bad that my eye lid was really badly swollen. I also couldn't sleep because that crazy twitch NEVER stopped. My neurologist ignored my concerns so I took myself off of topamax and eventually got a new neurologist. about 2 weeks later the eye thing stopped and my hands and feet stopped tingling.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 24, 2017 4:16 AM (GMT -7)
There are a total of 2,897,373 posts in 318,009 threads.
View Active Threads


Who's Online
This forum has 157581 registered members. Please welcome our newest member, Beth Louise.
215 Guest(s), 0 Registered Member(s) are currently online.  Details



About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.